Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

August 11, 2012Caribou County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 11, 2012, 6:21 AM MDT for Caribou County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 6:21 AM MDT (12:21 UTC)
Expired
Aug 11, 2012, 7:00 AM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Caribou County, ID

The radar

The Pocatello radar (KSFX), 117 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 0.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WWUS85 KPIH 111221
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 AM MDT SAT AUG 11 2012

IDZ023-111300-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
621 AM MDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 700 AM MDT

AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF HENRY..MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WAYAN...

LAT...LON 4276 11105 4301 11173 4318 11167 4323 11103
      4277 11103
TIME...MOT...LOC 1221Z 285DEG 24KT 4307 11158

$$

GK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:30 AM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 11, 2:30 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 AM MDT SAT AUG 11 2012

.SHORT TERM...TODAY THROUGH MONDAY.
DRY AIR PUSHING IN FROM THE WEST AS UPPER RIDGE ALSO BUILDS TO THE
WEST. MOISTURE PUSHING EAST AS TROF WHICH BROUGHT THUNDERSTORMS
PUSHES THROUGH EASTERN MONTANA AND WYOMING. EXPECT DRY CONDITIONS
TODAY AS WELL AS SUNDAY AS THE UPPER RIDGE CONTINUES TO DOMINATE
CONDITIONS. NAM BRINGS IN A BIT OF MOISTURE ON MONDAY AND RETURNED
A SLIGHT CHANCE OF THUNDERSTORMS THEN BUT NOT EXPECTING MUCH
PRECIPITATION AT ALL. WILL HAVE SLIGHTLY COOLER CONDITIONS TODAY
BEHIND THE TROF BUT STILL ABOVE SEASONAL NORMALS. WARMING AGAIN
SUNDAY AND MONDAY AS THE WARM SUMMER CONTINUES.
GK

.LONG TERM...TUESDAY THROUGH SATURDAY.
BOTH GFS AND EUROPEAN MODELS INDICATE A TROF MOVING THROUGH
TUESDAY AND WEDNESDAY WITH THE EUROPEAN STRONGER WITH IT. IN ANY
CASE HAVE SOME COOLER TEMPERATURES WEDNESDAY AND THURSDAY BEHIND
THE SYSTEM. SHOULD BE PRETTY DRY BUT KEPT IN ISOLATED CONVECTION
IN GRIDS MAINLY IN MOUNTAINS THROUGH THE PERIOD.
GK

&&

.AVIATION...UPPER TROUGH AXIS ADVANCING THROUGH SOUTH-CNTRL IDAHO
EARLY THIS MORNING WITH ATTENDING CLOUD COVER GENERALLY CLEARING
FROM THE SNAKE PLAIN EASTWARD. ANTICIPATE VFR/CLEAR CONDITIONS
TODAY. HUSTON
&&

.FIRE WEATHER...UPPER TROUGH AXIS WORKING EAST THROUGH SOUTH-CNTRL
IDAHO THIS MORNING WITH SKIES CLEARING FROM WEST TO EAST ACROSS THE
REGION. EXPECTING DRY CONDITIONS TO PREVAIL THROUGH SUNDAY AS
SUB-TROPICAL MOISTURE POOLS OVER SRN/CNTRL NEVADA. A GENERAL INFLUX
OF MOISTURE WILL SEEP NORTH ACROSS THE SRN BORDER MONDAY AS A
PACIFIC DISTURBANCE SHIFTS EAST THROUGH THE NW TERRITORIES. LITTLE
CHANGE IS ANTICIPATED TUESDAY AS THE SRN EXTENT OF THE CANADIAN
TROUGH BEGINS TO DIG SOUTH TOWARD THE IDAHO PANHANDLE. MODELS DIFFER
IN REGARD TO HOW FAR NORTH CONVECTION MAY EXTEND MONDAY AND THUS
HAVE MAINTAINED AT LEAST A SLIGHT CHANCE MENTION WITHIN THE CNTRL
MOUNTAINS MONDAY AND TUESDAY. PASSING TROUGH SHOULD HELP TO JUICE
WINDS SOME WEDNESDAY...PERHAPS APPROACHING GUST CRITERIA IN CNTRL
MOUNTAINS AND MAYBE SNAKE PLAIN. MODEST RIDGE REBOUNDS ACROSS THE
REGION THURSDAY WITH AN INFLUX OF MOISTURE WORKING NORTH INTO OREGON
FRIDAY AND THEN EWRD ACROSS SRN IDAHO SATURDAY WITH SCATTERED
THUNDERSTORM ACTIVITY ANTICIPATED. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 11, 4:08 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT SAT AUG 11 2012

IDZ017>025-031-032-121015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAY SEE
SOME ISOLATED THUNDERSTORMS MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 11, 6:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 AM MDT SAT AUG 11 2012

IDZ023-111300-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-
621 AM MDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 700 AM MDT

AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF HENRY..MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WAYAN...

LAT...LON 4276 11105 4301 11173 4318 11167 4323 11103
      4277 11103
TIME...MOT...LOC 1221Z 285DEG 24KT 4307 11158

GK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:10 PM MDTSpecial Weather StatementPIHBear Lake, Franklin35 min
Aug 10, 7:56 PM MDTSpecial Weather StatementPIHBear Lake, Caribou49 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.